Journal of Pharmacology and Pharmacotherapeutics

CASE REPORT
Year
: 2021  |  Volume : 12  |  Issue : 3  |  Page : 144--146

Aceclofenac-induced drug reaction with eosinophilia and systemic symptoms syndrome


Sujit Kumar Sah1, Bilesh Shakya1, Atiqulla Shariff1, M Suresh Babu2, Subramanian Ramaswamy3, Madhan Ramesh2, P Niharika4, Siddartha N Dhurappanavar1 
1 Department of Pharmacy Practice, JSS College of Pharmacy, JSS Academy of Higher Education and Research, Mysore, Karnataka, India
2 Department of Medicine, JSS Hospital and Medical College, JSS Academy of Higher Education and Research, Mysore, Karnataka, India
3 Department of Rheumatology and Immunology, JSS Hospital and Medical College, JSS Academy of Higher Education and Research, Mysore, Karnataka, India
4 Department of Pharmacy Practice, TVM College of Pharmacy, Rajiv Gandhi University of Health Sciences, Ballari, Karnataka, India

Correspondence Address:
Subramanian Ramaswamy
Department of Rheumatology and Immunology, JSS Hospital and Medical College, JSS Academy of Higher Education and Research, SS Nagar, Mysore - 570 015, Karnataka
India

Drug Reaction with Eosinophilia and Systemic Symptoms (DRESS) syndrome is a rare but severe and potentially life-threatening systemic clinical condition. We report a case of a 44-year-old female, who developed DRESS syndrome after taking two doses of aceclofenac, paracetamol, and thiocolchicoside fixed-dose combination. The patient presented with maculopapular rashes, itching, fever, pedal edema, swelling of the face and lips, difficulty in swallowing, loose stools, and vomiting for 4 days following drug intake. Laboratory and histopathological investigations supported the diagnosis following RegiSCAR criteria. The DRESS syndrome in this patient was definite as per Naranjo's adverse drug reaction probability scale. The patient was adequately managed using systemic corticosteroids, antibiotics, and intravenous fluids. Aceclofenac is the most likely causative agent of DRESS syndrome in this patient. Early detection and withdrawal of the suspected drug along with adequate supportive treatment are the mainstay of management.


How to cite this article:
Sah SK, Shakya B, Shariff A, Babu M S, Ramaswamy S, Ramesh M, Niharika P, Dhurappanavar SN. Aceclofenac-induced drug reaction with eosinophilia and systemic symptoms syndrome.J Pharmacol Pharmacother 2021;12:144-146


How to cite this URL:
Sah SK, Shakya B, Shariff A, Babu M S, Ramaswamy S, Ramesh M, Niharika P, Dhurappanavar SN. Aceclofenac-induced drug reaction with eosinophilia and systemic symptoms syndrome. J Pharmacol Pharmacother [serial online] 2021 [cited 2022 Jan 28 ];12:144-146
Available from: http://www.jpharmacol.com/article.asp?issn=0976-500X;year=2021;volume=12;issue=3;spage=144;epage=146;aulast=Sah;type=0